MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CNGL3
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: reduce port surgery event description: gelpoint was placed into a 2.5cm incision at the umbilicus for specimen extraction and for reduce port surgery.The camera was placed through a 10mm sleeve and a separate 10mm sleeve was placed through the gel for the assist port.When the surgeon finished morcellating the specimen he recapped the gelpoint to take a final look in the abdomen and noticed the clear plastic piece that comes inside the sleeve had detached and was laying on top of the patient's bowel.Had he not taken a final look, the plastic piece could have been left in the patient's abdomen.No additional product needed to be pulled since it was noticed at the end of the procedure.Type of intervention: no additional product needed to be pulled since it was noticed at the end of the procedure.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: reduce port surgery.Event description: gelpoint was placed into a 2.5cm incision at the umbilicus for specimen extraction and for reduce port surgery.The camera was placed through a 10mm sleeve and a separate 10mm sleeve was placed through the gel for the assist port.When the surgeon finished morcellating the specimen he recapped the gelpoint to take a final look in the abdomen and noticed the clear plastic piece that comes inside the sleeve had detached and was laying on top of the patient's bowel.Had he not taken a final look, the plastic piece could have been left in the patient's abdomen.No additional product needed to be pulled since it was noticed at the end of the procedure.Type of intervention: no additional product needed to be pulled since it was noticed at the end of the procedure.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the shield was separated from the sleeve.Based on the condition of the returned unit, it is likely that the reported event was caused by an asymmetrical instrument that was inserted through the sleeve in a non-axial manner.The instructions for use (ifu) states, ¿all instruments should be centered axially when inserted through the sleeve¿s seal for easier insertion." applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.

Brand Name
GELPOINT® MINI ADVANCED ACCESS PLATFORM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20604575
Report Number2027111-2024-00893
Device Sequence Number15436005
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNGL3
Device Catalogue Number101473942
Device Lot Number1527340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAMERA; SLEEVES
Patient SexUnknown